The aggregate claims distribution of a life insurance portfolio with a pairwise positive dependence structure
The individual life model has always been considered as the one closest to the real situation of the total claims of a life insurance portfolio. It only makes the nearly inevitable assumption of independence of the lifelenghts of insured persons in the portfolio. Many clinical studies, however, have demonstrated positive dependence of paired lives such as husband and wife. In our opinion, it wont be unrealistic expecting a considerable number of married couples in any life insurance portfolio (e.g. life insurance contracts formalized at the time of signing a mortatge) and these dependences materially increase the values for the stop-loss premiums associated to the aggregate claims of the portfolio. Since the stop-loss order is the order followed by any risk averse decison maker, the simplifying hypothesis of independence constitute a real financial danger for the company, in the sense that most of their decisions are based on the aggregated claims distribution. In this paper, we will determine approximations for the distribution of the aggregate claims of a life insurance portfolio with some married couples and we will describe how to make safe decisions when we dont know exactly the dependence structure between the risks in each couple. Results in this paper are partly based on results in Dhaene and Goovaerts (1997).
|Date of creation:||2002|
|Contact details of provider:|| Postal: Espai de Recerca en Economia, Facultat de CiÃ¨ncies EconÃ²miques. Tinent Coronel Valenzuela, Num 1-11 08034 Barcelona. Spain.|
Phone: +34 93 402 43 13cazza
Web page: http://www.ere.ub.es
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hu, Taizhong & Wu, Zhiqiang, 1999. "On dependence of risks and stop-loss premiums," Insurance: Mathematics and Economics, Elsevier, vol. 24(3), pages 323-332, May.
- Dhaene, Jan & Goovaerts, Marc J., 1996. "Dependency of Risks and Stop-Loss Order," ASTIN Bulletin: The Journal of the International Actuarial Association, Cambridge University Press, vol. 26(02), pages 201-212, November.
- Denuit, M., 2000. "Stochastic Analysis of Duplicates in Life Insurance Portfolios," Papers 4, Catholique de Louvain - Institut de statistique.
- Dhaene, J. & Goovaerts, M. J., 1997. "On the dependency of risks in the individual life model," Insurance: Mathematics and Economics, Elsevier, vol. 19(3), pages 243-253, May.
- Denuit, M., 2000. "Stochastic Analysis of Duplicates in Life Insurance Portfolios," Papers 0004, Catholique de Louvain - Institut de statistique.
When requesting a correction, please mention this item's handle: RePEc:bar:bedcje:200290. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Espai de Recerca en Economia)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.